Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Over active Thyroid..PLEASE HELP
    avatar
    sylasmommy0406 posted:
    I am 12 weeks pregnant with my second child. My blood tests came back that my thyroid is over active. I have severe morning sickness and have lost 20 pounds. Can anyone tell me what to do. I was taking medication for it but im too scared to after reading all the side effects but I have been reading about what my thyroid can do to my baby. PLEASE someone help ease my mind
    Reply
     
    avatar
    Anon_6061 responded:
    Hormone changes (puberty, pregnancy, menopause) can affect thyroid hormone production. So women who didn't need thyroid meds before may need them and vice versa. And for those already on thyroid meds, the dosage may need to be altered during these times of hormonal changes. Not being properly medicated for thyroid problems (hypo or hyper) can cause problems for the baby. It's not the meds themselves that cause the problems.

    Your doctor should be monitoring your thyroid medication efficacy throughout your pregnancy.
     
    avatar
    sylasmommy0406 replied to Anon_6061's response:
    The medicine was making me very ill..to the point i was hospitalized. But i am starting new medications today. Do you know how soon it can affect the baby? Is there anything i can do extra????
     
    avatar
    Anon_6061 replied to sylasmommy0406's response:
    I don't know. You should check with your doctor.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.